Monday, August 2, 2010

The College Years.

So I spent most of Thursday night in the Emergency Room of St Rose Siena Hospital last week. It sucked. I went to bed and woke up with my heart beating about a million times a minute. I felt so fucking weird and out of sorts, tingly all over and like dizzy and just fucking weird. I thought FOR SURE, this was it. The most-anticipated, most-feared fatal heart attack that would lead to the oversize coffin and my dad standing over it saying things like "I told her all that pizza would kill her one day" and "You know, that coffin cost twice as much!" Not that he paid for it or anything.

Turns out it was just a panic attack. Like, outta nowhere. I don't get it. Why would I have my worst panic attack ever one week AFTER I start taking anti-anxiety medicine? Why would it come to me in my sleep? I don't remember feeling especially panicky or anything so I dunno what the fuck was up, but either way, I guess I'm glad I'm not dead and my dad gets to save those rants for another day.

Also, the doctor told me I was "very dehydrated." What in the fuck?? I feel like all I do all day is drink water and drink water and then drink more water. They gave me an IV which took FOUR attempts from two different nurses to get the dang needle in the right place. That one bitch was just not good at it. She kept saying "it's RIGHT THERE, I can SEE it!" then still not getting it. And she was leaving her failure needles in my arm while sticking in the next one, so at one time I had three fucking needles sticking outta my arm at the same time and I had to just look away and start humming the theme from Saved by the Bell because if I saw that stupid confused look on her face one more time, I would have punched it and there were way too many cops around.

You know, it says a lot about a person when she's sitting in a hospital room thinking she's on death's doorstep and her heart's on it's last string and yet, still, she wishes she had some Oreo's to pass the time. I dunno if there's any hope for me. Therapy...not working. Drugs...not working. Imaginary heart attacks...not working. I'm not sure what's left.

Oh well, back to the drawing board.

16 comments:

~Jessica said...

I'm glad you are ok :) Give the drugs some time... they'll do their job eventually. Patience grasshopper!

Lianna said...

I think this is my first time commenting. Just wanted to say sorry about your panic attack. Those are not fun and are quite scary. I hope your meds just need some time to start working. When I had a panic attack, they gave me zoloft and said to give it a month for it to work. *hugs*

Sara said...

I'm glad your heart is still beating (more slowly).

The bitch about depression is that none of the treatments (both chemical and otherwise) work immediately. There's some learning curve to the talk therapy, and medication takes some time to do it's job. I wish that anti-depressants had the bounce back time of sudafed, because it would be awesome to pop a pill and 45 minutes later be all "Hey, my brain isn't so stuffed up with crap anymore!" It's a process, and the real bitch of it is that sometimes life actually gets worse before it gets better. It's like having a burn debrided, the skin underneath the damage needs to be exposed before it has a chance of healing, and it hurts like a bitch. Give yourself the time you need to get through this adjustment period. You're worth the effort, and I am cheering you on all the way.

arielcircleofnine said...

makes no sense that you'd wake up with a panic attack to me, but what the hell do I know!? Im just glad that you are OK!!!! Give things a bit more time to see if they are working, or need to be adjusted maybe. Maybe the therapist sucks ass. Maybe the script isnt quite right. sending love your way..

Big Clyde said...

Whew! Glad you ar okay, girl. This sucks, but you are getting so much more attention and evaluation from doctors, etc. right now...you are in a better place than you were a few months ago (even if it feels like crap).

Keep hanging in there.

Amie said...

hi! I have never commented before, but I thought I would share a little bit..
.panic attacks are AWFUL! I'm not sure what med(s) the doc has you on, but my panic attacks were brought on/made worse by a couple of the medicines I tried first. So I understodd the WTF feeling of starting medicine and then getting the panic attacks, but I figured out mine were exacerbated by the medicine. I would say give it time, since they all take time, and if it continues talk to you doctor :) Good luck!

Thunder Thigh Bride said...

Hi love I've never commented before but I totally just had an experience like this recently! Panic attacks suck! About three months ago I sought treatment because my anxiety and depression was unbearable. The first month with any treatment sucks...the medication takes time to kick in. Unfortunetly that often leaves you in emotional limbo. I had panic attacks and actually got extremely violent the first two weeks. Hang in there it gets better!

LMH said...

I have had panic attacks out running... which is supposed to calm you down. I have also had them sitting down and chilling, riding the bus and all sorts of other non-stressful times. The brain is a scary and powerful thing. Hang in there. Take it one day at a time.

Maybe you need a game boy or something to help you pass the time?

Tricia said...

EEk! happy to hear youre ok

Tammy said...

Sounds familiar, my friend. My mom had panic attacks for the first time while she was on anti-depressants. She'd never ever had them before. I don't know enough about this shit to say that the two are related, but it seems a bit coincidental, ya know? I think that many commenters are right, and you should hang tight and give the meds some time. It may be that you will have to change your meds too...mom had hers changed umpteen times before finding a combo that worked for her. If only it were a more exact science...life would be so much easier.

Take care darlin...I'm thinking about you here. :)

screwdestiny said...

I've only ever had one panic attack, and it came out of nowhere and was hella scary. I'm sorry you had that happen. And don't give up hope. You're an amazing person who deserves to live an amazing life, so you'll figure something out.

Janell said...

I've had panic attacks and usually they come in the middle of the night while I'm eating a bag of oreos.

Please don't expect a lifetime of lunacy (come on, admit it) to be cured after some pills and a couple of visits to the therapist. Some therapists (dare I saw "many*) have their share of issues too. You may need to visit other therapists or visit other meds.

One thing I've learned is that you can get really caught up in the "why are things the way they are?" and never get anything accomplished. And you HAVE to listen to me. I'm old.

Anonymous said...

I had my first panic attack after being switched from regular Wellbutrin to the generic version. Turns out that the generic anti-depressants are not always as good as the name brand, and sometimes can make anxiety worse. Go figure. Good luck. I'm cheering for you to find your way forward to a wonderful life!

Shelley said...

Sorry you had to go through that, Tricia - but hang in there with the meds...one of these days you're going to realize that "hey-today didn't suck!" and then you'll know they're working.

Diana said...

Thank God you're okay! I was wondering what happened to you. Glad to hear you're still alive and well.

About nothing working, did your doctor/therapist/or whovever prescibed the feel-good drugs, tell you how long it would be before you started feeling better? Is a panic attack the possible side-effect of the drugs?

I know for some of those mind drugs they take a while to kick in, sometimes longer than a week, more like a month. Also, aren't you taking Prozac? There was some stuff in the news recently that Prozac actually is causing an increase in suicides among people taking it. Maybe there's another drug you could try, especially after the panic attack.

I know several people on Lexapro and they are happy HAPPY people now. Kind of makes me jealous. Sometimes I wonder what it would be like to feel happy all the time and that life is good. Hmmm...maybe I need some drugs myself. :)

Take care Tricia, and I really hope you get this all figured out. You're a really wonderful person, even though you don't see it, I can see it in your posts. I just wish YOU realized your own awesomeness.

At least glad to see you're back to posting. Missed you!

Camevil said...

Make sure your doctor knows about this episode. It may be that your body and brain are adjusting to the new meds. But you know what? My money is on the dehydration reason. Especially at night when your body may be low on fluids. In any event, I don't think this is going to be your future. Just the bumps from the changes you're making.

Post a Comment